MAUDE Adverse Event Report: CONMED LARGO ZONE SPECIFIC; ACCESSORIES,ARTHROSCOPIC

CONMED LARGO ZONE SPECIFIC; ACCESSORIES,ARTHROSCOPIC
Catalog Number 8532
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of the customer that the 8532, zone specific ii meniscal repair cannula right anterior was being used on (b)(6) 2024 during a meniscus repair procedure when it was reported ¿during a meniscus repair operation, 8532 was used to create a portal, but the joint part was damage.Since the portal had already been created, no alternative product was used.¿ further assessment questioning found that ¿the junction of the device broke while the suture was passing through.The device was grabbed using a retriever and pulled back to remove it.No other fragments fell into the surgical site." the procedure was completed with a 20-minute delay and no alternate device was used.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Reported event of the device breaking is confirmed.Examination of the returned used device, item 8532 found cannula tube detached from the handle.A likely cause of this event is due to the application of excessive force and/ or collision with another instrument during use.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 2 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that the zone specific ii meniscal repair system is a limited reuse item.The reuse schedule will be determined from the care taken during use.Using the device in a pry bar type manner will greatly reduce the life of the component.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the 8532, zone specific ii meniscal repair cannula right anterior was being used on (b)(6) 2024 during a meniscus repair procedure when it was reported ¿during a meniscus repair operation, 8532 was used to create a portal, but the joint part was damage.Since the portal had already been created, no alternative product was used.¿.Further assessment questioning found that ¿the junction of the device broke while the suture was passing through.The device was grabbed using a retriever and pulled back to remove it.No other fragments fell into the surgical site.".The procedure was completed with a 20-minute delay and no alternate device was used.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
ZONE SPECIFIC
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key21239974
Report Number1017294-2025-00009
Device Sequence Number12912837
Product Code NBH
UDI-Device Identifier10845854025253
UDI-Public(01)10845854025253(11)240521(10)1389919
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8532
Device Lot Number1389919
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient EthnicityNon Hispanic